October  2020, 13(10): 2719-2734. doi: 10.3934/dcdss.2020220

Quasilinearization applied to boundary value problems at resonance for Riemann-Liouville fractional differential equations

1. 

Department of Mathematics, University of Dayton, Dayton, OH 45469-2316, USA

2. 

Department of Mathematics, Birla Institute of Technology and Science Pilani, Hyderabad-500078, Telangana, India

* Corresponding author: Paul Webster Eloe

Received  February 2019 Revised  July 2019 Published  October 2020 Early access  December 2019

The quasilinearization method is applied to a boundary value problem at resonance for a Riemann-Liouville fractional differential equation. Under suitable hypotheses, the method of upper and lower solutions is employed to establish uniqueness of solutions. A shift method, coupled with the method of upper and lower solutions, is applied to establish existence of solutions. The quasilinearization algorithm is then applied to obtain sequences of lower and upper solutions that converge monotonically and quadratically to the unique solution of the boundary value problem at resonance.

Citation: Paul Eloe, Jaganmohan Jonnalagadda. Quasilinearization applied to boundary value problems at resonance for Riemann-Liouville fractional differential equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (10) : 2719-2734. doi: 10.3934/dcdss.2020220
References:
[1]

R. P. AgarwalB. Ahmad and A. Alsaedi, Method of quasilinearization for a nonlocal singular boundary value problem in weighted spaces, Bound. Value Probl., 261 (2013), 17 pp.  doi: 10.1186/1687-2770-2013-261.

[2]

E. Akin-Bohner and F. M. Atici, A quasilinearization approach for two-point nonlinear boundary value problems on time scales, Rocky Mountain J. Math., 35 (2005), 19-45.  doi: 10.1216/rmjm/1181069766.

[3]

J. Aljedani and P. Eloe, Uniqueness of solutions of boundary value problems at resonance, Advances in the Theory of Nonlinear Analysis and its Application, 2 (2018), 168-183.  doi: 10.31197/atnaa.453919.

[4]

M. Al-Refai, On the fractional derivatives at extreme points, Electron. J. Qual. Theory Differ. Equ., 2012 (2012), 5 pp.  doi: 10.14232/ejqtde.2012.1.55.

[5]

K. AlanaziM. Alshammari and P. Eloe, Quasilinearization and Boundary Value Problems at Resonance, Georgian Mathematics J., (2019).  doi: 10.1515/gmj-2019-2058.

[6]

V. Antony Vijesh, A short note on the quasilinearization method for fractional differential equations, Numer. Funct. Anal. Optim., 37 (2016), 1158-1167.  doi: 10.1080/01630563.2016.1188827.

[7]

R. Bellman, Methods of Nonlinear Analysis. Vol. II, Mathematics in Science and Engineering, Vol. 61-II, Academic Press, New York-London, 1973.

[8]

R. Bellman and R. Kalba, Quasilinearization and Nonlinear Boundary Value Problems, Modern Analytic and Computional Methods in Science and Mathematics, Vol. 3. American Elsevier Publishing Co., Inc., New York, 1965.

[9]

P. Eloe and J. Jonnalagadda, Quasilinearization and boundary value problems for Riemann-Liouville fractional differential equations, Electron. J. Differential Equations, (2019), 15 pp. 

[10]

P. Eloe and Y. Gao, The method of quasilinearization and a three-point boundary value problem, J. Korean Math. Soc., 39 (2002), 319-330.  doi: 10.4134/JKMS.2002.39.2.319.

[11]

P. W. Eloe and Y. Z. Zhang, A quadratic monotone iteration scheme for two-point boundary value problems for ordinary differential equations, Nonlinear Anal., 33 (1998), 443-453.  doi: 10.1016/S0362-546X(97)00633-0.

[12]

P. GuoC. P. Li and G. R. Chen, On the fractional mean-value theorem, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 22 (2012), 6 pp.  doi: 10.1142/S0218127412501040.

[13]

H. J. HauberkA. M. Mathai and R. K. Saxena, Mittag - Leffler functions and their applications, Journal of Applied Mathematics, 2011 (2011), 51 pp.  doi: 10.1155/2011/298628.

[14]

G. InfanteP. Pietramala and F. A.F. Tojo, Nontrivial solutions of local and nonlocal Neumann boundary value problems, Proc. Roy. Soc. Edinburgh Sect. A, 146 (2016), 337-369.  doi: 10.1017/S0308210515000499.

[15]

R. A. Khan, Existence and approximation of solutions to three-point boundary value problems for fractional differential equations, Electron. J. Qual. Theory Differ. Equ., 2011 (2011), 8 pp.  doi: 10.14232/ejqtde.2011.1.58.

[16]

R. A. Khan and R. Rodríguez-López, Existence and approximation of solutions of second-order nonlinear four point boundary value problems, Nonlinear Anal., 63 (2005), 1094-1115.  doi: 10.1016/j.na.2005.05.030.

[17]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006.

[18]

V. LakshmikanthamS. Leela and F. A. McRae, Improved generalized quasilinearization (GQL) method, Nonlinear Anal., 24 (1995), 1627-1637.  doi: 10.1016/0362-546X(94)E0090-4.

[19]

V. LakshmikanthamN. Shahzad and J. J. Nieto, Methods of generalized quasilinearization for periodic boundary value problems, Nonlinear Anal., 27 (1996), 143-151.  doi: 10.1016/0362-546X(95)00021-M.

[20]

V. LakshmikanthamS. Leela and S. Sivasundaram, Extensions of the methods of quasilinearization, J. Optim. Theory Appl., 87 (1995), 379-401.  doi: 10.1007/BF02192570.

[21]

J. J. Nieto, Generalized quasilinearization method for a second order ordinary differential equation with Dirichlet boundary conditions, Proc. Amer. Math. Soc., 125 (1997), 2599-2604, http://www.jstor.org/stable/2162028. doi: 10.1090/S0002-9939-97-03976-2.

[22]

I. Podlubny, Fractional Differential Equations, An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, Mathematics in Science and Engineering, 198. Academic Press, Inc., San Diego, CA, 1999.

[23]

N. Shahzad and A. S. Vatsala, Improved generalized quasilinearization method for second order boundary value problems, Dynam. Systems Appl., 4 (1995), 79-85. 

[24]

N. Sveikate, Resonant problems by quasilinearization, Int. J. Differ. Equ., 2014 (2014), 8 pp.  doi: 10.1155/2014/564914.

[25]

J. Vasundhara DeviF. A. McRae and Z. Drici, Generalized quasilinearization for fractional differential equations, Comput. Math. Appl., 59 (2010), 1057-1062.  doi: 10.1016/j.camwa.2009.05.017.

[26]

W. Z. XieJ. Xiao and Z. G. Luo, Existence of solutions for Riemann-Liouville fractional boundary value problem, Abstr. Appl. Anal., 2014 (2014), 9 pp.  doi: 10.1155/2014/540351.

[27]

A. Yakar, Initial time difference quasilinearization for Caputo fractional differential equations, Adv. Difference Equ., 2012 (2012), 9 pp.  doi: 10.1186/1687-1847-2012-92.

[28]

I. Yermachenko and F. Sadyrbaev, Quasilinearization and multiple solutions solutions of the Emden-Fowler type equations, Math. Model. Anal., 10 (2005), 41-50. 

show all references

References:
[1]

R. P. AgarwalB. Ahmad and A. Alsaedi, Method of quasilinearization for a nonlocal singular boundary value problem in weighted spaces, Bound. Value Probl., 261 (2013), 17 pp.  doi: 10.1186/1687-2770-2013-261.

[2]

E. Akin-Bohner and F. M. Atici, A quasilinearization approach for two-point nonlinear boundary value problems on time scales, Rocky Mountain J. Math., 35 (2005), 19-45.  doi: 10.1216/rmjm/1181069766.

[3]

J. Aljedani and P. Eloe, Uniqueness of solutions of boundary value problems at resonance, Advances in the Theory of Nonlinear Analysis and its Application, 2 (2018), 168-183.  doi: 10.31197/atnaa.453919.

[4]

M. Al-Refai, On the fractional derivatives at extreme points, Electron. J. Qual. Theory Differ. Equ., 2012 (2012), 5 pp.  doi: 10.14232/ejqtde.2012.1.55.

[5]

K. AlanaziM. Alshammari and P. Eloe, Quasilinearization and Boundary Value Problems at Resonance, Georgian Mathematics J., (2019).  doi: 10.1515/gmj-2019-2058.

[6]

V. Antony Vijesh, A short note on the quasilinearization method for fractional differential equations, Numer. Funct. Anal. Optim., 37 (2016), 1158-1167.  doi: 10.1080/01630563.2016.1188827.

[7]

R. Bellman, Methods of Nonlinear Analysis. Vol. II, Mathematics in Science and Engineering, Vol. 61-II, Academic Press, New York-London, 1973.

[8]

R. Bellman and R. Kalba, Quasilinearization and Nonlinear Boundary Value Problems, Modern Analytic and Computional Methods in Science and Mathematics, Vol. 3. American Elsevier Publishing Co., Inc., New York, 1965.

[9]

P. Eloe and J. Jonnalagadda, Quasilinearization and boundary value problems for Riemann-Liouville fractional differential equations, Electron. J. Differential Equations, (2019), 15 pp. 

[10]

P. Eloe and Y. Gao, The method of quasilinearization and a three-point boundary value problem, J. Korean Math. Soc., 39 (2002), 319-330.  doi: 10.4134/JKMS.2002.39.2.319.

[11]

P. W. Eloe and Y. Z. Zhang, A quadratic monotone iteration scheme for two-point boundary value problems for ordinary differential equations, Nonlinear Anal., 33 (1998), 443-453.  doi: 10.1016/S0362-546X(97)00633-0.

[12]

P. GuoC. P. Li and G. R. Chen, On the fractional mean-value theorem, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 22 (2012), 6 pp.  doi: 10.1142/S0218127412501040.

[13]

H. J. HauberkA. M. Mathai and R. K. Saxena, Mittag - Leffler functions and their applications, Journal of Applied Mathematics, 2011 (2011), 51 pp.  doi: 10.1155/2011/298628.

[14]

G. InfanteP. Pietramala and F. A.F. Tojo, Nontrivial solutions of local and nonlocal Neumann boundary value problems, Proc. Roy. Soc. Edinburgh Sect. A, 146 (2016), 337-369.  doi: 10.1017/S0308210515000499.

[15]

R. A. Khan, Existence and approximation of solutions to three-point boundary value problems for fractional differential equations, Electron. J. Qual. Theory Differ. Equ., 2011 (2011), 8 pp.  doi: 10.14232/ejqtde.2011.1.58.

[16]

R. A. Khan and R. Rodríguez-López, Existence and approximation of solutions of second-order nonlinear four point boundary value problems, Nonlinear Anal., 63 (2005), 1094-1115.  doi: 10.1016/j.na.2005.05.030.

[17]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006.

[18]

V. LakshmikanthamS. Leela and F. A. McRae, Improved generalized quasilinearization (GQL) method, Nonlinear Anal., 24 (1995), 1627-1637.  doi: 10.1016/0362-546X(94)E0090-4.

[19]

V. LakshmikanthamN. Shahzad and J. J. Nieto, Methods of generalized quasilinearization for periodic boundary value problems, Nonlinear Anal., 27 (1996), 143-151.  doi: 10.1016/0362-546X(95)00021-M.

[20]

V. LakshmikanthamS. Leela and S. Sivasundaram, Extensions of the methods of quasilinearization, J. Optim. Theory Appl., 87 (1995), 379-401.  doi: 10.1007/BF02192570.

[21]

J. J. Nieto, Generalized quasilinearization method for a second order ordinary differential equation with Dirichlet boundary conditions, Proc. Amer. Math. Soc., 125 (1997), 2599-2604, http://www.jstor.org/stable/2162028. doi: 10.1090/S0002-9939-97-03976-2.

[22]

I. Podlubny, Fractional Differential Equations, An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, Mathematics in Science and Engineering, 198. Academic Press, Inc., San Diego, CA, 1999.

[23]

N. Shahzad and A. S. Vatsala, Improved generalized quasilinearization method for second order boundary value problems, Dynam. Systems Appl., 4 (1995), 79-85. 

[24]

N. Sveikate, Resonant problems by quasilinearization, Int. J. Differ. Equ., 2014 (2014), 8 pp.  doi: 10.1155/2014/564914.

[25]

J. Vasundhara DeviF. A. McRae and Z. Drici, Generalized quasilinearization for fractional differential equations, Comput. Math. Appl., 59 (2010), 1057-1062.  doi: 10.1016/j.camwa.2009.05.017.

[26]

W. Z. XieJ. Xiao and Z. G. Luo, Existence of solutions for Riemann-Liouville fractional boundary value problem, Abstr. Appl. Anal., 2014 (2014), 9 pp.  doi: 10.1155/2014/540351.

[27]

A. Yakar, Initial time difference quasilinearization for Caputo fractional differential equations, Adv. Difference Equ., 2012 (2012), 9 pp.  doi: 10.1186/1687-1847-2012-92.

[28]

I. Yermachenko and F. Sadyrbaev, Quasilinearization and multiple solutions solutions of the Emden-Fowler type equations, Math. Model. Anal., 10 (2005), 41-50. 

[1]

Chun Wang, Tian-Zhou Xu. Stability of the nonlinear fractional differential equations with the right-sided Riemann-Liouville fractional derivative. Discrete and Continuous Dynamical Systems - S, 2017, 10 (3) : 505-521. doi: 10.3934/dcdss.2017025

[2]

Dariusz Idczak, Rafał Kamocki. Existence of optimal solutions to lagrange problem for a fractional nonlinear control system with riemann-liouville derivative. Mathematical Control and Related Fields, 2017, 7 (3) : 449-464. doi: 10.3934/mcrf.2017016

[3]

Tran Bao Ngoc, Nguyen Huy Tuan, R. Sakthivel, Donal O'Regan. Analysis of nonlinear fractional diffusion equations with a Riemann-liouville derivative. Evolution Equations and Control Theory, 2022, 11 (2) : 439-455. doi: 10.3934/eect.2021007

[4]

Alessandro Carbotti, Giovanni E. Comi. A note on Riemann-Liouville fractional Sobolev spaces. Communications on Pure and Applied Analysis, 2021, 20 (1) : 17-54. doi: 10.3934/cpaa.2020255

[5]

Rim Bourguiba, Rosana Rodríguez-López. Existence results for fractional differential equations in presence of upper and lower solutions. Discrete and Continuous Dynamical Systems - B, 2021, 26 (3) : 1723-1747. doi: 10.3934/dcdsb.2020180

[6]

Wenming Zou. Multiple solutions results for two-point boundary value problem with resonance. Discrete and Continuous Dynamical Systems, 1998, 4 (3) : 485-496. doi: 10.3934/dcds.1998.4.485

[7]

Christina A. Hollon, Jeffrey T. Neugebauer. Positive solutions of a fractional boundary value problem with a fractional derivative boundary condition. Conference Publications, 2015, 2015 (special) : 615-620. doi: 10.3934/proc.2015.0615

[8]

Igor Kossowski, Katarzyna Szymańska-Dębowska. Solutions to resonant boundary value problem with boundary conditions involving Riemann-Stieltjes integrals. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 275-281. doi: 10.3934/dcdsb.2018019

[9]

Yinuo Wang, Chuandong Li, Hongjuan Wu, Hao Deng. Existence of solutions for fractional instantaneous and non-instantaneous impulsive differential equations with perturbation and Dirichlet boundary value. Discrete and Continuous Dynamical Systems - S, 2022, 15 (7) : 1767-1776. doi: 10.3934/dcdss.2022005

[10]

María Guadalupe Morales, Zuzana Došlá, Francisco J. Mendoza. Riemann-Liouville derivative over the space of integrable distributions. Electronic Research Archive, 2020, 28 (2) : 567-587. doi: 10.3934/era.2020030

[11]

Imen Manoubi. Theoretical and numerical analysis of the decay rate of solutions to a water wave model with a nonlocal viscous dispersive term with Riemann-Liouville half derivative. Discrete and Continuous Dynamical Systems - B, 2014, 19 (9) : 2837-2863. doi: 10.3934/dcdsb.2014.19.2837

[12]

Yu-Feng Sun, Zheng Zeng, Jie Song. Quasilinear iterative method for the boundary value problem of nonlinear fractional differential equation. Numerical Algebra, Control and Optimization, 2020, 10 (2) : 157-164. doi: 10.3934/naco.2019045

[13]

Eric R. Kaufmann. Existence and nonexistence of positive solutions for a nonlinear fractional boundary value problem. Conference Publications, 2009, 2009 (Special) : 416-423. doi: 10.3934/proc.2009.2009.416

[14]

Guglielmo Feltrin. Multiple positive solutions of a sturm-liouville boundary value problem with conflicting nonlinearities. Communications on Pure and Applied Analysis, 2017, 16 (3) : 1083-1102. doi: 10.3934/cpaa.2017052

[15]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Maëlis Meisner. Boundary value problem for elliptic differential equations in non-commutative cases. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 4967-4990. doi: 10.3934/dcds.2013.33.4967

[16]

Alberto Boscaggin, Fabio Zanolin. Subharmonic solutions for nonlinear second order equations in presence of lower and upper solutions. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 89-110. doi: 10.3934/dcds.2013.33.89

[17]

Shujie Li, Zhitao Zhang. Multiple solutions theorems for semilinear elliptic boundary value problems with resonance at infinity. Discrete and Continuous Dynamical Systems, 1999, 5 (3) : 489-493. doi: 10.3934/dcds.1999.5.489

[18]

John R. Graef, Lingju Kong, Qingkai Kong, Min Wang. Positive solutions of nonlocal fractional boundary value problems. Conference Publications, 2013, 2013 (special) : 283-290. doi: 10.3934/proc.2013.2013.283

[19]

Huy Tuan Nguyen, Huu Can Nguyen, Renhai Wang, Yong Zhou. Initial value problem for fractional Volterra integro-differential equations with Caputo derivative. Discrete and Continuous Dynamical Systems - B, 2021, 26 (12) : 6483-6510. doi: 10.3934/dcdsb.2021030

[20]

Chunyan Ji, Yang Xue, Yong Li. Periodic solutions for SDEs through upper and lower solutions. Discrete and Continuous Dynamical Systems - B, 2020, 25 (12) : 4737-4754. doi: 10.3934/dcdsb.2020122

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (263)
  • HTML views (284)
  • Cited by (0)

Other articles
by authors

[Back to Top]